Depression/Mental Health Expert Forum
Geodon Help...
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Geodon Help...

My husband has been on Geodon for the past 9 months.  He has had terrible side effects from the pill and has chosen to stop taking them.  He is now suffering ( I mean suffering) most of these withdrawl (withdrawal) symptoms I am reading about.  His best friend doctor suggested he take Benadryl to relieve some of theses symptoms.  He has been doing this and it seems to be helping.  How long do the side effects last?
Related Discussions
242532_tn?1269553979
The withdrawal symptoms can go on at various level for weeks...one way to minimize them is go on the smallest possible dose of geodon again, every other day, then stop again after a week.
8 Comments
Blank
Avatar_n_tn
I certainly understand your husbands pain. Geodon withdrawal has almost ruined my life. I have never been so sick in my life. This drug should not be taken by anyone.
Blank
Avatar_f_tn
Hang in there....that's what I keep telling my husband.  We have found the only thing that he can eat without much of a problem is soup based with milk (potato).  He is on day 5 now and refuses to put THAT pill into his body ever again.  He says his stomach feels like it's nothing but raw nerves right now.
Blank
Avatar_n_tn
I was on 80mg of Geodon for 2 months. I had to come off due to horrible anxiety attacks. These anxiety/panic attacks always hit me 4 to 5 hours after taking the pill. I also had horrible depression. The Dr. gave me 6 sample pills of 40mg to use to come off. Two days after my last pill I had 7 days straight of no sleep and I mean NO sleep at all. I was so tired I could not hold my head up, but could not sleep. Even 20mg of Ambien and 2mg xanax could not put me out. I had muscle twitches all over my body. It felt like a pin ball was bouncing all over me hitting nerves all over my body.I called my psych Dr. and he said there was no way this was related to the Geodon. Well at the end of the seven days I got the worst nausea ever, 24/7 it never let up from Oct 11 till Nov 13. My psych Dr. still kept saying it was not the Geodon withdrawal. He said he would put me back on it if I thought it would help!!! Was he nuts? I will never touch this again. Well today I got to tell him that three other Drs., a GI specialist and a PA all found it to be THE GEODON WITHDRAWAL...... I had mulptiple Xrays. I had ultra sounds of every organ in my body. (pancreas,liver,spleen,ovaries,gall bladder,kidneys etc.) I had complete blood work done 3 times as well as urine screens. I wound up in ER hooked to a EKG for chest pain. I had so many muscle twitches it took forever to get me still enough to get a reading.All this time the nausea was incapacitating. Each week I had to go back to Dr. or hospital and each week I had lost 2-3 pounds. I lost 9 pounds in all as all food made me throw up. I was finally given a drug that chemo patients are given for nausea but like the other nausea meds it did not work. I actually got an apology from my pysch today after I handed him my medical records and research I had done on my own about this drug. He said next time he will be very careful prescribing this drug. I have been on every antidepresant they make and never have I had withdrawal like this. I was so sick I actually started my will. No way could I have stood that much longer. Thank God the nausea finally has subsided and now I am on Lamictal. I have taken it before a year ago with no problems so I think it will be fine. This cost me $3521.54 in med bills with no insurance and over a month of my life. I so hope this nightmare is finally over and I hope no one else ever has to endure this. Everyone please beware..
Blank
Avatar_n_tn
I have been taking Geodon for about 9 months. I am having stomach pains. I've had all kinds of tests done and nothing shows up. Could the Geodon be causing the pain. It seems worse after I eat. Have others experiencing stomach pain while taking this drug. I've been diagnosed with anxiety disorder. Is this really the drug for me?
Blank
Avatar_n_tn

Is Geodon the right drug for you? I suggest anyone taking antipsychotic medications make informed decisions

Geodon is a prescription drug licensed for the treatment of bipolar disorder and schizophrenia. Part
of a class of medicines known as atypical antipsychotic drugs, it works by blocking or lessening the effects of certain chemicals in the brain (such as dopamine and serotonin) that may be elevated in people with schizophrenia or bipolar disorder. Geodon comes in capsule form and is generally taken twice a day. Side effects of the medicine can include drowsiness, dizziness, and headaches.WARNINGS
Increased Mortality in Elderly Patients with Dementia-Related Psychosis
Elderly patients with dementia-related psychosis treated with atypical antipsychotic drugs are at an increased risk of death compared to placebo. Geodon (ziprasidone) is not approved for the treatment of patients with dementia-related psychosis (see BOXED WARNING).

QT Prolongation and Risk of Sudden Death




http://www.lycos.com/info/geodon--warnings.html
http://bipolar-disorder.emedtv.com/geodon/geodon-warnings-and-precautions.html
http://www.rxlist.com/cgi/generic/ziprasidone_ad.htm
http://www.rxlist.com/cgi/generic/ziprasidone_wcp.htm

antipsychotic warnings in the aftermath of war
http://groups.msn.com/AftermathofwarcopingwithPTSDtoo/veteransalert.msnw?action=get_message&mview=0&ID_Message=31605&all_topics=0
Blank
Avatar_n_tn

Hyperglycemia (increased blood sugar) has been reported in patients treated with atypical antipsychotics including ziprasidone. Talk to your doctor if you experience any signs of hyperglycemia including excessive thirst, frequent urination, excessive hunger, or weakness.

Call your doctor immediately if you experience uncontrollable movements of the mouth, tongue, cheeks, jaw, arms, or legs.Call your doctor immediately if you experience fever, sweating, severe muscle stiffness (rigidity), confusion, or fast or irregular heartbeats. These could be symptoms of a potentially fatal side effect called Neuroleptic Malignant Syndrome (NMS).


http://health.yahoo.com/mentalhealth-medications/ziprasidone/healthwise--d04747a1.html
Blank
Avatar_n_tn
I've been on geodon for a long time about 120mg and I tried to go off it once and I had horrid withdrawal symtoms (symptoms), I was crying and coudlnt stop I felt like I was losing control of myself and like I was going crazy. I have never felt this bad on any prescription drug ever given to me other than geodon. I am still on geodon b/c it is too hard to get off of. I need it because I am bipolar, but I did try to taper off, but cannot do it.
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank